Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 11, 2012, 3:56 PM EDT for 5 counties in Michigan. It took effect at Oct 12, 2012, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 3:56 PM EDT (19:56 UTC)
- In effect from
- Oct 12, 2012, 12:00 AM EDT
- Expired
- Oct 12, 2012, 9:11 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 21 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS73 KGRR 111956 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EDT THU OCT 11 2012 MIZ045-046-051-052-058-059-066-067-073-074-120400- /O.NEW.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/ /O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-EATON-INGHAM- CALHOUN-JACKSON- INCLUDING THE CITIES OF...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 356 PM EDT THU OCT 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY EVENING. * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM NORTH TO SOUTH BETWEEN 400 PM TO 600 PM. * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND SKIES CLEAR OUT. IMPACTS... * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING. * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ MIZ039-040-120400- /O.NEW.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 356 PM EDT THU OCT 11 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL TO AROUND 30 DEGREES. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ044-057-065-072-120400- /O.NEW.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/ /O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ NEWAYGO-KENT-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...FREMONT...GRAND RAPIDS...HASTINGS... KALAMAZOO 356 PM EDT THU OCT 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY EVENING. * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM NORTH TO SOUTH BETWEEN 400 PM TO 600 PM. * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND SKIES CLEAR OUT. IMPACTS... * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING. * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ MIZ038-120400- /O.NEW.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/ LAKE- INCLUDING THE CITY OF...BALDWIN 356 PM EDT THU OCT 11 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER 30S. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ037-043-050-056-064-071-112200- /O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 356 PM EDT THU OCT 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... HAZARDOUS WEATHER... * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY EVENING. * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM NORTH TO SOUTH BETWEEN 400 PM TO 600 PM. IMPACTS... * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ DUKE
4 follow-up statements
789 WWUS73 KGRR 112140 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 540 PM EDT THU OCT 11 2012 MIZ045-046-051-052-058-059-066-067-073-074-120545- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ /O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/ MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-EATON-INGHAM- CALHOUN-JACKSON- INCLUDING THE CITIES OF...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 540 PM EDT THU OCT 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND MAY BE BELOW FREEZING FOR AS LONG AS 8 HOURS. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL 25 TO 30 DEGREE RANGE EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ044-057-065-072-120545- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ /O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/ NEWAYGO-KENT-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...FREMONT...GRAND RAPIDS...HASTINGS... KALAMAZOO 540 PM EDT THU OCT 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND SKIES CLEAR OUT. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ037-043-050-056-064-071-112245- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 540 PM EDT THU OCT 11 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS WILL CONTINUE TO DIMINISH THIS EVENING TO UNDER 10 MPH. IMPACTS... * THE MAXIMUM WIND GUST WAS 52 MPH AT BIG SABLE POINT JUST BEFORE 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ039-040-120545- /O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 540 PM EDT THU OCT 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL TO AROUND 30 DEGREES. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ038-120545- /O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/ LAKE- INCLUDING THE CITY OF...BALDWIN 540 PM EDT THU OCT 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER 30S. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
246 WWUS73 KGRR 120127 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EDT THU OCT 11 2012 MIZ039-040-045-046-051-052-058-059-066-067-073-074-120930- /O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 927 PM EDT THU OCT 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND MAY BE BELOW FREEZING FOR AS LONG AS 8 HOURS. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL 25 TO 30 DEGREE RANGE EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ038-044-057-065-072-120930- /O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/ LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS... HASTINGS...KALAMAZOO 927 PM EDT THU OCT 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER 30S. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
730 WWUS73 KGRR 120744 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT FRI OCT 12 2012 MIZ039-040-045-046-051-052-058-059-066-067-073-074-121400- /O.CON.KGRR.FZ.W.0021.000000T0000Z-121012T1400Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 344 AM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO BELOW FREEZING PRIOR TO DAYBREAK. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES FALL INTO THE 25 TO 30 DEGREE RANGE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ038-044-057-065-072-121400- /O.CON.KGRR.FR.Y.0015.000000T0000Z-121012T1400Z/ LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS... HASTINGS...KALAMAZOO 344 AM EDT FRI OCT 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED TO DEVELOP PRIOR TO DAYBREAK AS TEMPERATURES FALL INTO THE LOWER 30S. IMPACTS... * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
314 WWUS73 KGRR 121311 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 AM EDT FRI OCT 12 2012 MIZ039-040-045-046-051-052-058-059-066-067-073-074-121415- /O.CAN.KGRR.FZ.W.0021.000000T0000Z-121012T1400Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 911 AM EDT FRI OCT 12 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. HAZARDOUS WEATHER... * TEMPERATURES WILL RISE INTO THE 40S THIS MORNING...ENDING THE FROST AND FREEZING TEMPERATURE THREAT. IMPACTS... * TEMPERATURES FELL INTO THE UPPER 20S TO LOWER 30S ACROSS THE FREEZE WARNING AREA. * THE LOWEST TEMPERATURES INCLUDED 21 AT LEOTA...26 AT LESLIE AND 27 AT ALMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ038-044-057-065-072-121415- /O.CAN.KGRR.FR.Y.0015.000000T0000Z-121012T1400Z/ LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS... HASTINGS...KALAMAZOO 911 AM EDT FRI OCT 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. HAZARDOUS WEATHER... * TEMPERATURES WILL RISE INTO THE 40S THIS MORNING...ENDING THE FROST AND FREEZING TEMPERATURE THREAT. IMPACTS... * TEMPERATURES FELL INTO THE UPPER 20S TO MIDDLE 30S ACROSS THE FROST ADVISORY AREA. * TEMPERATURES RANGED 22 AT A TYPICALLY COLD SPOT LIKE BALDWIN TO 33 AT KALAMAZOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:45 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 11, 3:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT THU OCT 11 2012
.SYNOPSIS...
ISSUED AT 345 PM EDT THU OCT 11 2012
A COLD FRONT WILL SHIFT SOUTH THROUGH THE REGION TONIGHT
BRINGING A FEW RAIN SHOWERS AND ANOTHER SURGE OF COLDER AIR. THE
RAIN SHOWERS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH OF THE
STATE OVERNIGHT. SCATTERED LAKE EFFECT RAIN SHOWERS WILL DEVELOP
OVERNIGHT NEAR THE LAKE MICHIGAN SHORE THAT COULD POTENTIALLY MIX
WITH A FEW FLAKES OF SNOW AT TIMES. AREAS OF FROST ARE EXPECTED
INLAND TONIGHT AWAY FROM LAKE MICHIGAN WITH TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S. A STRONG FALL LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE GREAT LAKES THIS WEEKEND BRINGING A SURGE OF
WARMER AIR...PERIODS OF RAIN...THUNDERSTORMS AND WINDY CONDITIONS.
HEAVY RAIN IS EXPECTED WITH 1 TO IN EXCESS OF 2 INCHES POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 345 PM EDT THU OCT 11 2012
FOCUS OF THE SHORT TERM WAS ON FROST AND FREEZING TEMP POTENTIAL
TONIGHT THEN THE STORM OVER THE WEEKEND. THE STORM OVER THE WEEKEND
WILL BRING THE POTENTIAL FOR HEAVY RAIN...THUNDERSTORMS AND WINDY
CONDITIONS. THREAT FOR SEVERE STORMS CANNOT BE RULED OUT GIVEN THE
FACT THAT STRONG DYNAMICS AND WIND FIELDS ARE IN PLAY.
AS FOR THE FROST TONIGHT...DECIDED TO ISSUE A FREEZE WARNING IN THE
EASTERN TWO ROWS OF COUNTIES AS ENOUGH CLEARING SHOULD OCCUR LATE TO
ALLOW TEMPS TO DROP TO NEAR OR BELOW FREEZING. THE NEXT ROW WEST
(LAKE/NEWAYGO/KENT/BARRY/AZO) RAN WITH A FROST ADVISORY AS CLOUDS
WILL LIKELY BE IN AND OUT WITH A NORTH-NORTHWEST FLOW OFF THE LAKE.
LOWS IN THIS ROW OF COUNTIES WILL DIP INTO THE LOWER TO MIDDLE 30S.
THE LAKESHORE SHOULD SEE ENOUGH CLOUDS AND WIND TO KEEP TEMPS FROM
BEING AN ISSUE.
A BAND OF LIGHT RAIN WILL SHIFT SOUTH THROUGH THE AREA THIS EVENING
INTO THE OVERNIGHT ASSOCIATED WITH THE FRONT. PRECIPITATION IS
FALLING FROM HIGHER CLOUD BASES OF 4000-6000FT AND HAS BEEN
RELATIVELY LIGHT. HAVE SCATTERED POPS COVERING THE LIGHT RAIN.
A RELATIVE QUIET PERIOD WILL EXTEND FROM FRIDAY INTO FRIDAY NIGHT AS
HIGH PRESSURE DRIFTS THROUGH THE GREAT LAKES.
ALL FOCUS THEN MOVES TO THE WEEKEND STORM SYSTEM...A SUB 1000MB LOW
THAT MOVES NORTHEAST ACROSS THE AREA. THE STORM WILL BRING PERIODS
OF RAIN (AT TIMES HEAVY)...THUNDERSTORMS AND WINDY CONDITIONS.
DISCUSSED THE HEAVY RAIN POTENTIAL BELOW IN THE HYDRO SECTION.
EXPECT RAIN AND EMBEDDED THUNDERSTORMS TO MOVE INTO THE AREA
SATURDAY MORNING AND CONTINUE OFF AND ON THROUGH SUNDAY. STRONG
850MB MOISTURE TRANSPORT IS OCCURRING MUCH OF THE TIME...WITH GOOD
SURGES PROGD SATURDAY MORNING...SATURDAY NIGHT AND AGAIN ON SUNDAY.
ROUNDS OF SHOWERS AND STORMS APPEAR LIKELY AS THE AREA WILL SIT
ALONG THE WARM FRONTAL AXIS. THE THREAT FOR SEVERE IS NOT ZERO GIVEN
THE WIND FIELDS IN PLAY...WITH 850MB WINDS OF 40-60 KNOTS AND MID
LEVEL WINDS OF 70 KNOTS. FEEL OUR BEST BET WILL COME AS POTENTIALLY
A LINEAR LINE OF STORMS TRIES TO MOVE IN FROM THE WEST SATURDAY
NIGHT. CHANCE ON SUNDAY AS WELL FOR STRONG WIND GUSTS WHEN A BAND OF
STORMS MAY FORM IN A NARROW COLD FRONTAL RAIN BAND SCENARIO. AS OF
RIGHT NOW THE DAY THREE SPC OUTLOOK HAS THE SLIGHT RISK WEST OF THE
AREA AND AGREE WITH THAT THINKING AT THIS TIME. OUR INSTABILITY IS A
QUESTION MARK. HIGHEST IMPACTS LOOK TO BE RAINFALL AND WIND ON
SUNDAY AS THE LOW DEEPENS AS IT MOVES BY.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 PM EDT THU OCT 11 2012
BOTH ECMWF AND GFS AGREE ON ZONAL EAST TO WEST STORM TRACK ACROSS
NORTHERN TIER OF U.S. FOR NEXT WEEK. SUCH A TRACK WILL PRODUCE
RESULT IN A RETURN TO NORMAL OR ABOVE NORMAL TEMPERATURES AS COLDER
POLAR AIR RETREATS TO FAR NORTHWEST CANADA AND NORTHERN ALASKA.
BEST CHANCE OF PRECIPITATION COMES IN THE WED-THU TIME FRAME
ASSOCIATED WITH PROGRESSIVE ENERGETIC PACIFIC JET/SHORTWAVE THAT DIG
EAST OF THE ROCKIES TAPPING SOME GULF AIR AS IT MOVES EASTWARD
THROUGH THE GREAT LAKES. BOTH GFS/ECMWF HAVE SIMILAR GROSS
CHARACTER IN TERMS OF TRACK...FRONTAL FEATURES...AND PRECIPITATION
POTENTIAL. HOWEVER IN SPITE OF NWP AGREEMENT...GIVEN ZONAL FLOW OF
OVERALL LONGWAVE PATTERN...WOULD EXPECT SOME EVOLUTION OF FORECAST
SOLUTIONS NEXT FEW DAYS SO CONFIDENCE SUPPORTS ONLY LIKELY POPS AT
THIS TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 135 PM EDT THU OCT 11 2012
SURFACE WIND GUSTS IN EXCESS OF 30KTS AHEAD OF COLD FRONT WILL
CONTINUE THROUGH LATE AFTERNOON. OTHERWISE VFR SHOWERS THIS EVENING
EXCEPT FOR SOME MVFR CIG/VIS ALONG LAKESHORE WITH COLD FRONTAL
PASSAGE BETWEEN 21Z AND 03Z.
OUTLOOK...VFR WITH UNLIMITED CIG/VIS AND LIGHT WINDS ON FRIDAY.
FIRST STRONG FALL STORM WILL BRING WIDESPREAD IFR CIG AND
VIS IN RAIN AND EMBEDDED THUNDERSTORMS FROM LATE SAT
MORNING THRU SUNDAY NIGHT. ALSO WINDS 50KTS+ ARE LIKELY ABOVE
1,000FT SAT EVENING INTO SUN MORNING.
&&
.MARINE...
ISSUED AT 345 PM EDT THU OCT 11 2012
WILL OPT TO LET THE CURRENT GALE WARNING PLAY OUT THROUGH 600 PM.
FREQUENT GALE GUSTS CONTINUE AT SOUTH HAVEN AND HOLLAND. THE GALE
WILL BE SHIFTED INTO A SMALL CRAFT ADVISORY AT THAT POINT WHICH WILL
NEED TO BE RAN THROUGH THE MIDDAY HOURS OF FRIDAY. NORTH FLOW COLD
ADVECTION BEHIND THE FRONT TONIGHT WILL BRING ANOTHER PUSH OF HIGHER
WAVES. BEYOND MIDDAY ON FRIDAY...THE WAVES WILL SETTLE TO BELOW SCA
CRITERIA AS HIGH PRESSURE SETTLES IN. THE RESPITE WILL BE SHORT LIVE
THOUGH AS SOUTH FLOW RAMPS UP FRIDAY NIGHT INTO SATURDAY. STRONG
WINDS AND HIGH WAVES ARE EXPECTED ON LAKE MICHIGAN THROUGH THE
ENTIRE WEEKEND AS A STRONG FALL STORMS SWEEPS NORTHEAST THROUGH THE
GREAT LAKES.
&&
.HYDROLOGY...
ISSUED AT 345 PM EDT THU OCT 11 2012
HYDRO CONCERNS ARE INCREASING RELATED TO THE WEEKEND STORM. IT
APPEARS THAT WE ARE LOOKING AT SIGNIFICANT RAINFALL STARTING
SATURDAY MORNING AND LASTING INTO SUNDAY. PRECIPITABLE WATER VALUES
WHICH LOOK AT WATER CONTENT IN THE ENTIRE COLUMN ARE NEAR MAX VALUES
FOR MID OCTOBER (1.75 INCHES) BASED ON A 50-60YR STUDY. THE SYSTEM
RESPONSIBLE IS A DEEP FALL STORM WHICH WILL BRING PERIODS OF RAIN
AND THUNDERSTORMS OVER THE WEEKEND. IT APPEARS THAT THE HEAVIEST
RAIN BASED ON THE LATEST MODEL GUIDANCE WILL TRACK ACROSS THE
NORTHERN HALF OF THE FORECAST AREA ALONG AND NORTH OF INTERSTATE 96.
RAINFALL TOTALS BY SUNDAY EVENING MAY REACH AROUND AN INCH IN THE
SOUTH TOWARD I94 AND POTENTIALLY 2-3 INCHES FOR CENTRAL LOWER
MICHIGAN. AT THIS POINT CONFIDENCE IN THE LOCATION OF THE HEAVIEST
RAIN AXIS IS NOT HIGH. ALL OF SOUTHWEST LOWER MICHIGAN COULD BE IN
PLAY AT THIS POINT FOR THAT STRIPE OF HEAVIER RAIN. CONFIDENCE IS
INCREASING THOUGH THAT IT MAY FALL ACROSS OUR NORTHERN CWA. AS WE
HEAD THROUGH FRIDAY CONFIDENCE IN LOCATION WILL INCREASE. ANTECEDENT
CONDITIONS ARE GOOD THOUGH WITH SOILS THAT ARE NOT SATURATED AND LOW
FLOWS ON AREA RIVERS. FOR INSTANCE THE STAGE ON THE GRAND IN
DOWNTOWN GRAND RAPIDS IS 2.91 FEET WHICH IS IN THE 9TH PERCENTILE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MIZ037-043>046-
050>052-056>059-064>067-071>074.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY FOR
MIZ038-044-057-065-072.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY FOR
MIZ039-040-045-046-051-052-058-059-066-067-073-074.
LM...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...COBB
AVIATION...COBB
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Oct 11, 5:35 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 AM EDT THU OCT 11 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING. LMZ844>849-120945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST GALES WILL CONTINUE INTO THIS AFTERNOON. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT OVER THE WEEKEND. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:45 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more | 7 hr |
| Oct 11, 3:56 PM EDT | Freeze Warning | GRR | Calhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 6 more | 17 hr |
| Oct 11, 5:45 PM EDT | Small Craft Advisory | GRR | 18 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.